Alert archive / Texas / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 237, NWS Shreveport, LA

October 20, 2010Harrison County, Panola County, Texas; Caddo Parish, De Soto Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Oct 20, 2010, 1:54 AM CDT for Harrison County, Panola County, Texas; Caddo Parish, De Soto Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 20, 2010, 1:54 AM CDT (06:54 UTC)
Expired
Oct 20, 2010, 2:30 AM CDT
In force
36 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Caddo Parish, LA, De Soto Parish, LA, Harrison County, TX, Panola County, TX

The radar

The Shreveport radar (KSHV), 25 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 19, 2:59 PM CDT, 10 hours 55 minutes earlier.

Area forecast discussion, Oct 19, 2:59 PM CDT, 10 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 PM CDT TUE OCT 19 2010

.DISCUSSION...
SURFACE ANALYSIS THIS AFTERNOON SHOWS THE FRONT IS ABOUT A THIRD OF
THE WAY THROUGH THE CWFA OR NEAR THE AR/LA STATE LINE.  RADAR
IMAGERY SHOWS SCATTERED AND WIDESPREAD SHOWERS WITH EMBEDDED
THUNDERSTORMS OVER THE ARKANSAS COUNTIES BEHIND THE FRONT.  SOME
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD
OF THE FRONT AS WELL WITH THE ONSET OF DAYTIME HEATING OVER THE
SOUTHERN AND SOUTHEASTERN PORTIONS OF THE CWFA. THIS PREFRONTAL
CONVECTION SHOULD NOT LAST BUT A FEW HOURS...DIMINISHING EARLY THIS
EVENING AS WE LOSE HEATING AND THE FRONT MOVES FURTHER INTO THE
CWFA.

THE COLD FRONT IS EXPECTED TO CONTINUE TO GRADUALLY MOVE THROUGH THE
FOUR STATE REGION DURING THE EVENING AND OVERNIGHT HOURS...MOVING
SOUTH OF THE CWFA BEFORE DAYBREAK. LIGHT TO MODERATE SHOWERS WITH AN
OCCASIONAL EMBEDDED THUNDERSTORM WILL CONTINUE BEHIND THE FRONT THIS
EVENING AND DURING THE OVERNIGHT HOURS AS THEY SHIFT SOUTH AND
EAST.  ALL PRECIP SHOULD MOVE SOUTHEAST OF THE AREA BEFORE LUNCHTIME
ON WEDNESDAY...IF NOT A FEW HOURS SOONER.

HIGH PRESSURE AT THE SURFACE AND ALOFT WILL QUICKLY BUILD BACK INTO
THE REGION AFTER THE PASSAGE OF THE FRONT. THIS WILL BRING DRY
CONDITIONS FOR THE REMAINDER OF THE DAY ON WEDNESDAY AND LASTING
THROUGH MUCH OF THURSDAY.  SLIGHTLY COOLER TEMPERATURES WILL BE
POSSIBLE THOSE DAYS BEHIND THE FRONT...WITH LOCATIONS ACROSS THE
NORTHERN HALF OF THE CWFA STRUGGLING TO GET OUT OF THE 70S FOR
HIGHS.  HAVE REMAINED RATHER CLOSE TO GUI FOR TEMPERATURES THOSE
DAYS.

BY FRIDAY AN UPPER LEVEL CLOSED LOW WILL DEVELOP AND MOVE OVER
PORTIONS OF NORTH TEXAS. IT WILL SHIFT NORTHEAST THROUGH SATURDAY
BEFORE JOINING THE MAIN UPPER LEVEL FLOW.  THIS WILL PUT THE CWFA
UNDER SOUTHWESTERLY FLOW ALOFT FOR FRIDAY THROUGH MUCH OF THE
WEEKEND. THIS WILL ALLOW FOR A DECENT INCREASE IN MOISTURE...WHICH
COULD RESULT IN INCREASED RAIN CHANCES OVER AT LEAST THE WESTERN
HALF OF THE CWFA. THERE MAY BE A FEW PERTURBATIONS TO PASS THROUGH
THIS SOUTHWEST FLOW TO PROVIDE PERIODS OF FORCING TO CONTRIBUTE TO
THESE RAIN CHANCES.

ANOTHER DISTURBANCE WILL BE ON THE HEALS OF THE FIRST ONE BY SUNDAY
AND INTO MONDAY.  A SHORTWAVE WILL DIP DOWN INTO NORTH CENTRAL TEXAS
AND CENTRAL OKLAHOMA BY THE END OF THE WEEKEND INTO EARLY NEXT WEEK.
THERE HAS NOT BEEN MUCH RUN TO RUN CONSISTENCY ON THIS SYSTEM WITH
THE TIMING AND PLACEMENT. THERE HAVE ALSO BEEN DISCREPANCIES BETWEEN
MODELS. HOWEVER...IT LOOKS AS IF AT SOME POINT THIS SHORTWAVE WILL
PUSH ANOTHER FRONT INTO THE REGION SOMETIME DURING THE LATE WEEKEND
OR EARLY WORK WEEK. SO FOR NOW HAVE REMAINED WITH SOMEWHAT OF LOW
POPS FOR THE LAST FEW PERIODS OF THE FORECAST...WHICH IS VERY
SIMILAR TO THE PREVIOUS FORECAST.  OVERALL TEMPERATURES FOR THIS
TIME PERIOD LOOK REASONABLE AND HAVE MADE FEW CHANGES. /22/

&&

.AVIATION...
A COLD FRONT IS PUSHING THROUGH THE FOUR STATE REGION AND HAS
SCATTERED SHOWERS AND THUNDERSTORMS ASSOCIATED WITH IT. THE ACTIVITY
WILL CONTINUE THROUGH THE AFTERNOON AND EVENING HOURS AND WILL CEASE
OVER THE NIGHTTIME HOURS FROM NORTHWEST TO SOUTHEAST. WINDS WILL
DECREASE AND SHIFT TO THE NORTH DURING THE OVERNIGHT HOURS...AND WE
COULD SEE SOME EARLY MORNING FOG AT SOME OF OUR TAF SITES. /23/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  80  54  83  58 /  50  10  10  10  10
MLU  57  79  53  85  54 /  40  20  10  10  10
DEQ  53  77  47  85  54 /  50  10  10  10  20
TXK  56  78  51  84  56 /  50  10  10  10  10
ELD  54  77  49  82  54 /  50  10  10  10  10
TYR  61  81  57  85  61 /  40  10  10  10  10
GGG  60  81  55  85  60 /  40  10  10  10  10
LFK  62  84  59  86  60 /  40  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

22/23
Hazardous weather outlook, Oct 19, 11:45 AM CDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1145 AM CDT TUE OCT 19 2010

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-201645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1145 AM CDT TUE OCT 19 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FOUR STATE
REGION THROUGH THIS EVENING AS A COLD FRONT MOVES INTO THE REGION.
THE MAIN IMPACTS FROM THE STRONGER STORMS WILL BE HAIL UP TO THE
SIZE OF PENNIES AND WIND GUSTS BETWEEN 40 AND 50 MPH. THE
POSSIBILITY FOR STRONG STORMS IS EXPECTED TO DIMINISH AROUND
SUNSET.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Severe Thunderstorm Warnings in Texas, 2010Severe Thunderstorm Warnings in Louisiana, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.